MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM TI LATERAL ENTRY FEMORAL RECON NAIL-EX/380MM/RT-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM TI LATERAL ENTRY FEMORAL RECON NAIL-EX/380MM/RT-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.003.456S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Patient identifiers and age not available for reporting date of event: it is unknown when non-union began.Device is not expected to return.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a patient underwent revision of a lateral entry femoral nail construct due to one (1) broken lateral entry femoral nail, and complete nonunion.The initial construct included one (1) lateral entry femoral nail (broken), one (1) intact distal interlocking screw and two (2) intact proximal recon screws, which were implanted on (b)(6) 2018 while the patient underwent a revision of a tfna construct due to a broken nail.The surgeon believes that the complete nonunion was due to delayed healing caused because of the immunosuppressants that the patient takes for their rheumatoid arthritis, which the surgeon describes as a total biological train-wreck for the healing of fractures.Cultures were taken during the surgery to check for infection as a general procedure, although no infection was suspected.The results for the cultures are unknown.Multiple lateral and ap images were taken during the procedure.The surgery was reported to have been completed successfully without any additional interventions or complications reported.The patient was reported in a stable condition.Concomitant devices reported: unknown proximal recon screws (part# unknown, lot# unknown, quantity# 2).Unknown distal interlocking screws (part# unknown, lot# unknown, quantity# 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Correction to event description; implant date is (b)(6), 2017 instead of (b)(6), 2018.
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for manufacturing location: monument, manufacturing date: 07-jun-2017, expiration date: 30-apr-2026, part #: 04.003.456s, lot#: h377897 (sterile) ¿ 11mm ti lateral entry femoral recon nail-ex/380mm/rt - sterile.Quantity 4.Inspection sheet for inspect dimensional 4003id440 rev: l met inspection acceptance criteria.Component parts reviewed: part 21014, lot: h041200 meet specifications.Raw material received from perryman company.Certified test report received from perryman company for titanium ingot meet specification.Raw material receiving/putaway checklist meets requirement.Scn no: 13801, ethicon (abq), ¿sterility documentation was reviewed and determined to be conforming.¿: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM TI LATERAL ENTRY FEMORAL RECON NAIL-EX/380MM/RT-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7421451
Report Number2939274-2018-51580
Device Sequence Number11036294
Product Code HSB
UDI-Device Identifier10886982082251
UDI-Public(01)10886982082251(17)260430(10)H377897
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K040336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number04.003.456S
Device Catalogue Number04.003.456S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/11/2018
Supplement Date Received by Manufacturer04/11/2018
04/30/2018
Initial Report FDA Received Date04/11/2018
Supplement Report FDA Received Date04/11/2018
05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight81